CONTROLLING CHAOS IN HIGH DIMENSIONAL SYSTEMS

D AUERBACH, C GREBOGI, E OTT, J A YORKE

Research output: Contribution to journalArticle

170 Citations (Scopus)

Abstract

Recently formulated techniques for controlling chaotic dynamics face a fundamental problem when the system is high dimensional, and this problem is present even when the chaotic attractor is low dimensional. Here we introduce a procedure for controlling a chaotic time signal of an arbitrarily high dimensional system, without assuming any knowledge of the underlying dynamical equations. Specifically, we formulate a feedback control that requires modeling the local dynamics of only a single or a few of the possibly infinite number of phase-space variables.

Original languageEnglish
Pages (from-to)3479-3482
Number of pages4
JournalPhysical Review Letters
Volume69
Issue number24
Publication statusPublished - 14 Dec 1992

Keywords

  • INTERTWINED BASIN BOUNDARIES
  • KICKED DOUBLE ROTOR
  • ORBITS

Cite this

AUERBACH, D., GREBOGI, C., OTT, E., & YORKE, J. A. (1992). CONTROLLING CHAOS IN HIGH DIMENSIONAL SYSTEMS. Physical Review Letters, 69(24), 3479-3482.